Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 10, 2019, 8:12 PM EDT for Bedford County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 8:12 PM EDT (00:12 UTC)
- Expired
- Jul 10, 2019, 9:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
County Bedford County, PA
The radar
The State College radar (KCCX), 129 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS81 KCTP 110012
SPSCTP
Special Weather Statement
National Weather Service State College PA
812 PM EDT Wed Jul 10 2019
PAZ034-110115-
Bedford PA-
812 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
915 PM EDT...
At 812 PM EDT, Doppler radar indicated a strong thunderstorm near
Lake Gordon, moving northeast at 15 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Clearville, Barnes Gap, Lake Gordon, Inglesmith and Rainsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 3973 7874 3981 7871 3992 7862 3998 7846
3996 7841 3985 7828 3976 7834 3972 7838
TIME...MOT...LOC 0012Z 237DEG 14KT 3978 7857
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 8:01 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 10, 8:01 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service State College PA 801 PM EDT Wed Jul 10 2019 .SYNOPSIS... A cold front over the western Great Lakes will move east over the next two days, pushing through Pennsylvania late Thursday or early Friday. Another weak cold front is likely to push through the region over the weekend, then stall out south of the region. A building upper level ridge is anticipated over the northeast conus the first half of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 715 pm update... Isolated-scattered showers and thunderstorms continue to pop up over central PA early this evening, tied mainly to forcing from a weak mid-level trough near the OH/PA border. As this trough axis moves slowly east overnight, and also moisture supply gradually deepens, isolated convection is expected to persist. Thus, we'll maintain a 20-30% chance of showers/thunder. Locally heavy downpours are certainly possible with this activity, and we've already seen some of this over both the Laurel Highlands and the northern mountains during the past couple of hours. Outside of the aforementioned hit and miss activity, it will be a partly cloudy and muggy night, with lows ranging from the mid 60s to lower 70s. Previous discussion... Partly to mostly sunny skies over central PA this afternoon as 5h ridge over the Ohio Valley builds towards PA. This is providing a dry day for most of central and eastern PA, but return flow of moisture in the boundary layer is supplying sufficient fuel to generate isolated elevated heat source showers over the ridges this afternoon. These will mostly impact the Alleghenies, keeping a slgt chc to low chc pop mentions into early evening. Flattening 5H ridge remains over the region tonight, providing fair skies with an isolated shower or thunderstorm possible as weak disturbances track overhead in the increasing westerly flow. Most areas will remain dry however, enjoying a warm and muggy night with mins ranging in the mid to upper 60s throughout. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Slow moving sfc cold front approaches on Thursday, but model guidance continues to converge on timing cold front through central PA Thursday night. Best chance of rain will be during diurnal heating Thursday afternoon, though, as plume of Gulf moisture lifts into the state along low level jet. Heating of moist, unstable air mass, combined with approach of upper trough, should lead to widespread showers and thunderstorms during the PM hours. Moderate capes of around 2000 J/Kg per latest HREFV2, combined with modest mid level flow and 0-6km shear, could result in locally damaging wind gusts/large hail during the afternoon or early evening hours. SPC expanded the SLGT Risk to cover all of central PA for Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The cold front will cross central PA Thursday night, allowing any lingering showers/storms to diminish. Upper-level northwesterly flow will dominate Friday through Monday, and our weather will generally be quieter and a little less humid. A weak cool front will approach from the Great Lakes late Saturday, which could generate a stray shower or storm over NW PA. Spotty showers or storms could redevelop Sunday aftn across srn PA as this boundary slowly settles to our south. There is fairly good agreement in a building upper-level ridge over the northeastern CONUS as we progress through next week, which would support a gradual return of heat and humidity. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR conditions across central Pennsylvania airfields this evening. Isolated showers and thunderstorms over the west are likely producing localized restrictions. Expect activity to wane after sunset. Some MVFR and areas of IFR fog to develop overnight, especially in the valleys. Have followed persistence for the 00z TAFs, going off last night's fog development. For Thursday, morning fog restrictions will lift, and expect numerous/widespread showers and thunderstorms to develop in advance of a cold front moving in from the northwest. At this point, have included VCTS in the TAFs, starting around 16z in the northwest, and around 19z in the southeast. .Outlook... Thu...Showers/t-storms likely with cold front. Fri...AM showers/low cigs possible before trending VFR. Sat...Mainly dry with VFR conditions. Sun...Isold afternoon SHRA/TSRA west...fair east. Mon...No restrictions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...Jurewicz/DeVoir SHORT TERM...DeVoir LONG TERM...Evanego AVIATION...Jung
Hazardous weather outlook, Jul 10, 2:33 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service State College PA 233 PM EDT Wed Jul 10 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-111845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 233 PM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible in a few spots Thursday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 7:13 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service State College PA
713 PM EDT Wed Jul 10 2019
PAZ006-011-110000-
Potter PA-Cameron PA-
713 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND CAMERON
COUNTIES UNTIL 800 PM EDT...
At 713 PM EDT, Doppler radar indicated a strong thunderstorm over
Emporium, moving northeast at 20 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Cameron, Wharton, Emporium, Hicks Run, Sizerville and Austin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4165 7805 4153 7788 4136 7824 4136 7826
4141 7826 4141 7837 4154 7833 4165 7815
TIME...MOT...LOC 2313Z 243DEG 15KT 4150 7819
ColbertSpecial weather statement, Jul 10, 8:07 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service State College PA
807 PM EDT Wed Jul 10 2019
PAZ006-110100-
Potter PA-
807 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 900
PM EDT...
At 807 PM EDT, Doppler radar indicated a strong thunderstorm near
Wharton, moving northeast at 25 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Wharton, Galeton, Ole Bull State Park, Lyman Run State Park, Cherry
Springs State Park and Austin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4157 7760 4149 7801 4157 7803 4162 7812
4184 7761
TIME...MOT...LOC 0007Z 243DEG 20KT 4160 7793
ColbertSpecial weather statement, Jul 10, 8:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
812 PM EDT Wed Jul 10 2019
PAZ034-110115-
Bedford PA-
812 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
915 PM EDT...
At 812 PM EDT, Doppler radar indicated a strong thunderstorm near
Lake Gordon, moving northeast at 15 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Clearville, Barnes Gap, Lake Gordon, Inglesmith and Rainsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 3973 7874 3981 7871 3992 7862 3998 7846
3996 7841 3985 7828 3976 7834 3972 7838
TIME...MOT...LOC 0012Z 237DEG 14KT 3978 7857
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:07 PM EDT | Special Weather Statement | CTP | Potter | 53 min |
| Jul 10, 8:39 PM EDT | Special Weather Statement | CTP | Potter | 36 min |
| Jul 10, 9:34 PM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 116 min |
| Jul 11, 3:24 AM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 17 hr |
| Jul 11, 12:50 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jul 11, 1:34 PM EDT | Special Weather Statement | CTP | Somerset | 41 min |
| Jul 11, 2:10 PM EDT | Special Weather Statement | CTP | Lancaster | 50 min |
| Jul 11, 2:17 PM EDT | Areal Flood Advisory | CTP | Cumberland | 3 hr |
| Jul 11, 2:50 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, York | 3 hr |
| Jul 11, 3:09 PM EDT | Special Weather Statement | CTP | Cumberland | 51 min |
| Jul 11, 3:18 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 3 hr |
| Jul 11, 3:57 PM EDT | Special Weather Statement | CTP | Lancaster | 48 min |
| Jul 11, 4:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Jul 11, 4:43 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 11, 6:25 PM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.